Skip the main banner if you do not want to read it as the next section.


Page Banner

Call our FREE confidential helpline 0808 8004050

Skip the primary navigation if you do not want to read it as the next section.


Primary Navigation

The following page sections include static unchanging site components such as the page banner, useful links and copyright information. Return to the top of page if you want to start again.


Page Extras

 
Register    Login    Forum    Search    FAQ

Board index » Public forums » Living with arthritis forum





Post new topic Reply to topic  [ 9 posts ] 
Author Message
 Post subject: Injectable Methotrexate
 Post Posted: 25 Feb 2011 14:21 
Offline
User avatar

Joined: 15 Sep 2010 21:42
Posts: 188
Hello,

So, I have been switched onto injectable mtx for my RA in a hope that it will be more effective. They said it should not make me as nauseous either as the tablets have only recently started making me feel ill after taking them with little problem for 6 months... However, I had the first jab on Wednesday, was physically sick on Thursday and feel really wiped out today. :oops: I was told by the rheumy nurse that I could take folic acid 5mg tablets every day except the day of the jab to try and combat the nausea and side effects. Has anyone else found that the injectables have made them feel poorly, more so than on tablets? Did it take a few weeks to settle down if it did?

I am hoping that it's my body getting used to them and so am going to give it a few weeks to see if these awful side effects wear off. It's so frustrating - I'm so over feeling rubbish ALL the time. :shock: :roll: :cry: xx


Top 
 Profile  
 
 Post subject: Re: Injectable Methotrexate
 Post Posted: 25 Feb 2011 16:15 
Offline
User avatar

Joined: 08 Jun 2008 07:15
Posts: 21392
Oh Alarka

l am so sorry you feel so sick :sad: poor poor you :sad: Feeling sick is vile.

I do hope someone else will come on who can advise. Someone who has 'been there' as far as the nausea is concerned.

In the meantime you have all mus sympathy and can only advise as much sleep as you can get and snacks throughout the day if you can manage it.

Love and hugs

Toni xx


Top 
 Profile  
 
 Post subject: Re: Injectable Methotrexate
 Post Posted: 25 Feb 2011 16:54 
Offline
User avatar

Joined: 23 Jan 2009 22:03
Posts: 12050
Hi Alarka

I am sorry your feeling so rough and sympathise cus the mtx has done the same to me for 4 days a week for a while now. I kinda hoping they will let me have the injections as well next week.#

can you get some decent anti-emetics? It might help take you over to your body getting used to it all?

Fingers crossed it will soon stabilize and you start to feel a lot better. Cris x


Top 
 Profile  
 
 Post subject: Re: Injectable Methotrexate
 Post Posted: 25 Feb 2011 19:34 
Offline
User avatar

Joined: 23 Apr 2010 08:44
Posts: 3383
Hello Alarkra

I am so very sorry the injected mtx is making you feel so bad. To answer your question - yes, when I had injected mtx I felt worse than on the tabs, although the docs didn't believe that was possible and suggested it was "all in my head". I have a couple of thoughts though - my understanding from some other posts is that injected mtx is more effective than tabs so, in theory, you can get the same results from a lower dose. Second, I am now 5 months into my second attempt at mtx and have little nausea this time round and I believe it is because I am taking Folic Acid this time round (as I know are you) and because I am not taking anti-inflamms (or Sulphasalazine) at the same time (Nsaids or are known to increase the toxicity of mtx). I don't know if either of these thoughts might be helpful to you, or worth discussing with your doc?

I really hope you start to feel better soon.

Thinking of you.

Love Tilly xxx


Top 
 Profile  
 
 Post subject: Re: Injectable Methotrexate
 Post Posted: 26 Feb 2011 09:50 
Offline
User avatar

Joined: 15 Sep 2010 21:42
Posts: 188
Toni, Cris and Tilly, thanks for your sympathy. :wink:

I'm on such a cocktail of other meds, but if I miss even a day taking any of them, I notice a worsening in my symptoms, so have to keep up with all of them. I am reluctant to take any more meds because I am on so many - everything has side effects, so taking more stuff to combat the side effects is just madness - I'm pretty sure that I rattle if shaken! I know that my GP can't change my meds, only the consultant, so it's just such a pain to get anyone to help as the wait for an appointment is silly. :shock: :lol: The rheumy nurses offer good support though. :wink:

Fingers crossed that the folic acid 6 days a week helps stop the nausea, although, this morning I've woken up feeling very fluey... I mean, I've only JUST got over the last bout of flu, this is ridiculous! I sometimes wonder why I bother at all, I really do... :oops: :cry:

Big love to you all. xxx


Top 
 Profile  
 
 Post subject: Re: Injectable Methotrexate
 Post Posted: 26 Feb 2011 14:43 
Offline
User avatar

Joined: 23 Apr 2010 08:44
Posts: 3383
Hi again Alarkra

I do so understand what you mean about the meds. I'm only managing without the nsaids etc because I am relying on prednisolone to "prop up" the mtx which is the only reason I managed to come up with my "theory" about the mtx nausea being made worse for me by the other meds.

And in terms of taking meds to combat the side effects of the other meds, I've been there too and I know it's an absolute nightmare.

As you say feeling so unwell all the time is very hard isn't it, particularly when you can't see an end in sight. But I am pleased you have good support from the rheumy nurses. Can you give them a call next week to ask for advice about the sickness and feeling unwell? Really hope you don't have flu - I quite often feel as if I am going down with something and it's usually the inflammation playing up.

Thinking of you.

Lots love Tilly xxx


Top 
 Profile  
 
 Post subject: Re: Injectable Methotrexate
 Post Posted: 28 Feb 2011 16:56 
Offline
User avatar

Joined: 01 Jan 1970 00:00
Posts: 19
I had injections for three years and was so ill by the end of it. I chose to give it up and have no just started Sulfasalasine. I'm having really bad headaches already and I'm only on three tabs a day. I need to build up to six tabs a day....


Top 
 Profile  
 
 Post subject: Re: Injectable Methotrexate
 Post Posted: 28 Feb 2011 18:59 
Offline
User avatar

Joined: 02 Aug 2010 09:41
Posts: 6057
Location: west yorks
Hi alarkra
I hope you have been feeling a little better today and when you have your next stabbing you don't feel so sick.Fingers crossed the folic acid helps. It is a really miserable feeling when you feel you want to be sick. I hope the cold is on its way out too.
Take care of yourself
Juliepf x


Top 
 Profile  
 
 Post subject: Re: Injectable Methotrexate
 Post Posted: 28 Feb 2011 19:03 
Offline
User avatar

Joined: 22 Apr 2010 16:15
Posts: 23944
Hi alarkra, I too hope that things have settled for you: I have only been nauseaous on the injectable version very, very rarely so have no wise words to offer - I hope it does pass and that the meth gets back to doing what it should, ie help. I wish you well. DD


Top 
 Profile  
 
Display posts from previous:  Sort by  
 
Post new topic Reply to topic  [ 9 posts ] 

Board index » Public forums » Living with arthritis forum


Who is online

Users browsing this forum: No registered users and 8 guests

 
 

 
You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum

Search for:
Jump to:  

End of page. You can return to the page content navigation from here.